MAUDE Adverse Event Report: COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LXMJ37L
Medical Device Problem Codes Device Alarm System (1012); Detachment of Device or Device Component (2907); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: lxmj37l, maryland xp latch sealer/divider 37cm (lot #: unknown), vlft10gen, vlft10gen ft series energy platformx1 (serial #: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic total hysterectomy with para-aortic lymph node dissection, the first handpiece stopped outputting and had error 402.The stoppage timing occurred right after the output button was pressed.There was energy output, but no seal completion sound.The jaw region was in a clean condition and was cleaned every time it got dirty.A second similar device was also taken out, but an error 402 also occurred.The error occurred several times at the initial timing of output but since the number of errors significantly decreased, they completed the procedure with it.Procedure was extended for 5 minutes due to device replacement and the issue occurred, and the time when the sealing could not be performed.There was no patient injury.Medtronic's initial evaluation of the incident device found that the pieces of the overmold were missing.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 (fdr) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic total hysterectomy with para-aortic lymph node dissection, the first handpiece stopped ou tputting and had error 402.The stoppage timing occurred right after the output button was pressed.There was energy output, but no seal completion sound.The jaw region was in a clean condition and was cleaned every time it got dirty.A second similar device was also taken out, but an error 402 also occurred.The error occurred several times at the initial timing of output but since the number of errors significantly decreased, they completed the procedure with it.No broken parts were observed in the cavity and no special measures were taken.Procedure was extended for 5 minutes due to device replacement and the issue occurred, and the time when the sealing could not be performed.There was no patient injury.Medtronic's initial evaluation of the incident device found that the pieces of the overmold were missing.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no the jaw was damaged.Pieces of the overmold were missing.Functional testing found that the damaged jaw most likely occurred during transit, storage or possibly due to a drop.Due to the condition of the returned device the reason for returned could not be analyzed.The weld integrity of the device was inspected and was found to be within specification.The device was detected when plugged into generator.No electrical or wiring issues were found.It was reported that the first handpiece stopped outputting and had error 402.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of damaged jaw.The most likely cause was traced to transport or storage.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24010396
Report Number1717344-2026-00053
Device Sequence Number11983977
Product Code GEI
UDI-Device Identifier10884521830936
UDI-Public(01)10884521830936(17)300729(10)52110309X(20)01
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ37L
Device Catalogue NumberLXMJ37L
Device Lot Number52110309X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer12/29/2025
02/04/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date01/18/2026
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown